# SDR CA080916007

- Difficulty date: July 28, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 5,782 hours
- Engine: Cont IO520F
- System (JASC): 2436 · DC Regulator
- Part: Volt Regulator
- Part number: C6110040101
- Condition: Shorted
- Location: Electrical Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT WAS IN CRUISE FLIGHT WHEN THE PILOT NOTICED THE ELECTRICAL SYSTEM WAS DRAINING THE BATTERY. THE ACFT LANDED AND WSA INVESTIGATED BY MX. IT WAS FOUND THAT THE BATTERY WAS DISCHARGED AND THE ELECTROLYTE HAD BOILED FROM THE BATTERY. FURTHER INVESTIGATION REVEALED THE VOLTAGE REGULATOR WAS AT FAULT, ALLOWING THE ALTERNATOR TO OVERVOLT THE BATTERY AND DESTROY IT. THE BATTERY COMPARTMENT WAS CLEANED AND A NEW BATTERY WAS INSTALLED, A NEW VOLTAGE REGULATOR WAS INSTALLED AND A NEW ALTERNATOR WAS ALSO INSTALLED AS A PRECAUTIONARY MEASURE. THE ACFT WAS GROUND RUN & ELECTRICAL SYSTEM CHECKED SERVICEABLE.
